Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 19, 2007, 4:11 PM CDT for Grant Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 19, 2007, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Grant Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2856 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 192115
FFWSHV
LAC043-192315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 615 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF THUNDERSTORMS ACROSS SOUTHERN GRANT PARISH THAT
REMAINED NEARLY STATIONARY. THIS ACTIVITY WAS ONGOING MAINLY ALONG
AND SOUTH OF A LINE FROM MONTGOMERY TO WILLIANA LOUISIANA. DOPPLER
RADAR ESTIMATED THAT NEARLY THREE INCHES OF RAIN HAD FALLEN DURING
THE PAST HOUR SOUTHEAST OF COLFAX ONTO NEAR STAY...POLLOCK AND
THOMPSON FERRY. AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL WILL
BE POSSIBLE ACROSS THIS REGION BEFORE THE RAINFALL BEGINS TO
DISSIPATE LATER THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMPSON
FERRY...POLLOCK...LAKE IATT...DRY PRONG...CHRISTIE SPUR AND
ANTONIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3145 9269 3150 9269 3162 9281 3168 9236
3164 9236 3162 9238 3159 9232 3149 9227
3141 9265
$$
131 follow-up statement
000
WGUS74 KSHV 192205
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE JUN 19 2007
LAC043-192315-
GRANT LA-
503 PM CDT TUE JUN 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GRANT
PARISH...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A WIDESPREAD THUNDERSTORM ACTIVITY ACROSS MOST OF GRANT
PARISH.
WHILE RAINFALL INTENSITIES HAVE DECREASED ACROSS THE SOUTHERN HALF
OF THE PARISH...ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
BE POSSIBLE BEFORE THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.
DOPPLER RADAR ESTIMATES THAT WIDESPREAD THREE TO FOUR INCHES OF RAIN
HAD FALLEN ALONG AND SOUTH OF A LINE FROM MC NEELEY AND BENTLEY ONTO NEAR
THOMPSON FERRY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3145 9269 3150 9269 3162 9281 3168 9236
3164 9236 3162 9238 3159 9232 3149 9227
3141 9265
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:32 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 19, 2:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CDT TUE JUN 19 2007 .DISCUSSION... AREA RADARS AFTERNOON SEA BREEZE ACTIVITY HAS DEVELOPED OVER CENTRAL LA...AND DESPITE CURRENT OBSERVATIONS AND LAPS ANALYSES INDICATING SBCAPES OF 3500-4500 J/KG...CONVECTION IS STRUGGLING TO MAINTAIN ITSELF. THIS ACTIVITY SHOULD DIMINISH QUICKLY W/LOSS OF DIURNAL HEATING. OTHERWISE...UPPER LEVEL RIDGING IS ALREADY APPARENT VIA WATER VAPOR IMAGERY...AND CENTERED OVER NM. OVER THE NEXT FEW DAYS...MODELS ADVERTISE WEAK PERTURBATIONS ROTATING AROUND THE PERIPHERY OF THE RIDGE...FOR LOW-ORDER CHANCES OF CONVECTION EACH DAY. OVER THE WEEKEND THE RIDGE WILL BEGIN SHIFTING NORTHEAST TOWARD THE CENTRAL PLAINS...LEAVING THE FOUR-STATE AREA HIGH AND DRY. FORECAST SOUNDINGS AND MODEL THICKNESSES CONTINUE TO SUGGEST OVERCUTTING GUIDANCE NUMBERS BY A FEW DEGREES...AND WE/LL KEEP THINGS WARM. && .AVIATION... ISOLATED TO SCATTERED SHRA/TSRA ACROSS THE AIRPORTS THIS AFTERNOON ARE EXPECTED TO GRADUALLY DISSIPATE AFTER 20/0100 UTC OR SO. ONCE THIS OCCURS...EXPECT MOSTLY VFR FLIGHT CATEGORIES AT AREA TERMINALS AS UPPER RIDGING BUILDS OVER THE REGION FROM THE WEST. UNTIL THEN...MOSTLY VFR FLIGHT CATEGORIES COULD BE INTERMITTENTLY REDUCED TO MVFR /OR EVEN LOWER/ IN THE VICINITY OF ANY SHRA/TSRA. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 73 97 / 0 0 0 0 MLU 75 92 68 96 / 0 0 0 0 DEQ 71 93 69 94 / 0 0 0 0 TXK 73 91 70 95 / 0 0 0 0 ELD 72 92 66 96 / 0 0 0 0 TYR 75 90 74 96 / 0 20 20 0 GGG 75 92 72 96 / 0 20 20 0 LFK 76 96 73 95 / 0 20 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 21/44
Hazardous weather outlook, Jun 19, 11:48 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT TUE JUN 19 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1148 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH DAYTIME HEATING...MOST NUMEROUS ACROSS THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY SINKS SOUTH AND EAST AWAY FROM THE AREA. REMNANT OUTFLOW BOUNDARIES FROM EARLIER STORMS...THE UPPER LEVEL DISTURBANCE ALOFT... AND TEMPERATURES RISING TO THE UPPER 80S AND LOWER 90S AREAWIDE... WILL CONTRIBUTE TO THE INCREASING INSTABILITY AND LIFT THIS AFTERNOON...SUCH THAT SOME ISOLATED THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. GIVEN THAT THE AIR MASS REMAINS SATURATED AS WELL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHCENTRAL LOUISIANA. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...MAY BE NEEDED THIS AFTERNOON ACROSS NORTHCENTRAL LOUISIANA. 44
In the hours before
Local storm report, Jun 19, 12:17 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG HAYNESVILLE 32.97N 93.14W
06/18/2007 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES DOWNED.
&&
MBERRYNearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.